# SDR ALGA031211278AL

- Difficulty date: March 12, 2011
- Submitted: March 16, 2011
- Operation: Air carrier
- Aircraft: N278AL
- Make and model: Bell 206L-4
- Aircraft serial: 52313
- Aircraft time: 7,275 hours
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Nut
- Condition: Cracked
- Location: T/R Drive Assy
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSP, MX FOUND 2 NUTS PN MS21042L4 CRACKED.  THE NUTS WERE A PART OF THE HARDWARE STACKUP ATTACHING THE TAILROTOR DRIVESHAFT FLEX COUPLINGS TO THE DRIVESHAFT.  THE NUTS HAD A VENDOR STAMP MARK RESEMBLING AN "A" OR A "V" TURNED SIDEWAYS ON ONE OF THE WRENCH FLATS. FURTHER INVESTIGATION SHOWED THE THREADS ON THE "SKIRT" OR FLANGE END OF THE NUTS TO BE SUB-PAR. VISUAL INSP OF NEW HARDWARE IN STOCK REVEALED THE SAME ANOMOLIES.
